Séminaire de Probabilités XLVI pp 481-512

Part of the Lecture Notes in Mathematics book series (LNM, volume 2123) | Cite as

On a Flow of Operators Associated to Virtual Permutations

Chapter

Abstract

In (Comptes Rend Acad Sci Paris 316:773–778, 1993), Kerov, Olshanski and Vershik introduce the so-called virtual permutations, defined as families of permutations \((\sigma _{N})_{N\geq 1}\), σN in the symmetric group of order N, such that the cycle structure of σN can be deduced from the structure of σN+1 simply by removing the element N + 1. The virtual permutations, and in particular the probability measures on the corresponding space which are invariant by conjugation, have been studied in a more detailed way by Tsilevich in (J Math Sci 87(6):4072–4081, 1997) and (Theory Probab Appl 44(1):60–74, 1999). In the present article, we prove that for a large class of such invariant measures (containing in particular the Ewens measure of any parameter θ ≥ 0), it is possible to associate a flow \((T^{\alpha })_{\alpha \in \mathbb{R}}\) of random operators on a suitable function space. Moreover, if \((\sigma _{N})_{N\geq 1}\) is a random virtual permutation following a distribution in the class described above, the operator Tα can be interpreted as the limit, in a sense which has to be made precise, of the permutation \(\sigma _{N}^{\alpha _{N}}\), where N goes to infinity and αN is equivalent to α N. In relation with this interpretation, we prove that the eigenvalues of the infinitesimal generator of \((T^{\alpha })_{\alpha \in \mathbb{R}}\) are equal to the limit of the rescaled eigenangles of the permutation matrix associated to σN.

Keywords

Central measure Flow of operators Infinitesimal generator Random operator Virtual permutation 

References

  1. 1.
    A. Borodin, G. Olshanski, Infinite random matrices and ergodic measures. Commun. Math. Phys. 223(1), 87–123 (2001)CrossRefMathSciNetMATHGoogle Scholar
  2. 2.
    P. Bourgade, J. Najnudel, A. Nikeghbali, A unitary extension of virtual permutations. Int. Math. Res. Not. 2013(18), 4101–4134 (2012)MathSciNetGoogle Scholar
  3. 3.
    S.-N. Evans, Eigenvalues of random wreath products. Electr. J. Probab. 7(9), 1–15 (2002)Google Scholar
  4. 4.
    S.-V. Kerov, G.-I. Olshanski, A.-M. Vershik, Harmonic analysis on the infinite symmetric group. Comptes Rend. Acad. Sci. Paris 316, 773–778 (1993)MathSciNetMATHGoogle Scholar
  5. 5.
    J.-F.-C. Kingman, Random discrete distribution. J. Roy. Stat. Soc. B 37, 1–22 (1975)MathSciNetMATHGoogle Scholar
  6. 6.
    J.-F.-C. Kingman, Random partitions in population genetics. Proc. Roy. Soc. Lond. (A) 361, 1–20 (1978)CrossRefMathSciNetMATHGoogle Scholar
  7. 7.
    J.-F.-C. Kingman, The representation of partition structures. J. Lond. Math. Soc. (2) 18, 374–380 (1978)Google Scholar
  8. 8.
    K. Maples, J. Najnudel, A. Nikeghbali, Limit operators for circular ensembles. Preprint (2013). arXiv:1304.3757Google Scholar
  9. 9.
    M.-L. Mehta, Random Matrices. Pure and Applied Mathematics Series (Elsevier Academic Press, Amsterdam, 2004)MATHGoogle Scholar
  10. 10.
    J. Najnudel, A. Nikeghbali, The distribution of eigenvalues of randomized permutation matrices. Ann. de l’institut Fourier 63(3), 773–838 (2013)CrossRefMathSciNetMATHGoogle Scholar
  11. 11.
    Y.-A. Neretin, Hua type integrals over unitary groups and over projective limits of unitary groups. Duke Math. J. 114, 239–266 (2002)CrossRefMathSciNetMATHGoogle Scholar
  12. 12.
    G. Olshanski, A. Vershik, Ergodic unitarily invariant measures on the space of infinite Hermitian matrices. Am. Math. Soc. Trans. 175, 137–175 (1996)MathSciNetGoogle Scholar
  13. 13.
    J. Pitman, Combinatorial Stochastic Processes. Lecture Notes in Math., vol. 1875 (Springer, Berlin, 2006)Google Scholar
  14. 14.
    J. Ramirez, B. Valkó, B. Virág, Beta ensembles, stochastic Airy spectrum, and a diffusion, http://arxiv.org/pdf/math/0607331 (2006)
  15. 15.
    N.-V. Tsilevich, Distribution of cycle lengths of infinite permutations. J. Math. Sci. 87(6), 4072–4081 (1997)CrossRefMathSciNetGoogle Scholar
  16. 16.
    N.-V. Tsilevich, Stationary random partitions of positive integers. Theory Probab. Appl. 44(1), 60–74 (1999); Translation from Teor. Veroyatn. Primen. 44(1), 55–73 (1999)Google Scholar
  17. 17.
    B. Valkó, B. Virág, Continuum limits of random matrices and the Brownian carousel. Invent. Math. 177, 463–508 (2009)CrossRefMathSciNetMATHGoogle Scholar
  18. 18.
    K. Wieand, Eigenvalue distributions of random permutation matrices. Ann. Probab. 28(4), 1563–1587 (2000)CrossRefMathSciNetMATHGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2014

Authors and Affiliations

  1. 1.Institut de mathématiques de ToulouseUniversité Paul SabatierToulouse Cedex 9France
  2. 2.Institut für MathematikUniversität ZürichZürichSwitzerland

Personalised recommendations